Funnel Cloud, Harris
- When
- August 27, 8:30 AM CST
- Where
- Harris County, 0.52 mi S of Stewart Hgts
- Reported by
- Social Media
- Coordinates
- 29.742, -94.971
A funnel cloud was sighted in Baytown.
A funnel cloud was sighted in Baytown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted in Baytown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 27, 5:20 AM CST, 3 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 620 AM CDT Mon Aug 27 2018 .AVIATION... Early morning scattered showers have developed over the southern half of the CWA and will likely continue through the morning as Gulf moisture continues to push into Southeast Texas. Patchy MVFR fog around the Houston Metro area will quickly mix out after sunrise. Showers will transition to isolated thunderstorms this afternoon, but confidence in placement and timing is too low at this point for PROB30 groups. Brief heavy rainfall and gusty winds are possible with the strongest storms. Winds pick up again this afternoon with tight pressure gradient and passing seabreeze. Otherwise, VFR expected through the TAF period. 22 && .PREV DISCUSSION... /ISSUED 501 AM CDT Mon Aug 27 2018/ DISCUSSION... Light moist onshore flow in place this morning with temperatures little different from the last few nights - mid to upper 70s/lower to mid 80s on the coast. Scattered showers have been developing over the eastern coastal waters to south of LCH. Upper level ridging over NETX and an upper trough over the western Gulf. The upper trough will move steadily westward today and Tuesday. This in turn will help to drag in increasing moisture with PW rising from 1.7 this morning to 2.1 by Tuesday afternoon. With the increase in moisture should come an increase in rain chances. Diurnally driven convection should be the norm this week. Rain chances into the 30 to 50 percent range with lower chances to the northwest and highest near the coast peaking Wednesday through Sunday. Upper flow becomes northeasterly and weak short waves should enhance rain chances as they move through the coastal area but the timing of these is unlikely to be well resolved at this time. Suffice it to say the chances for rain are increasing and the region should get some much needed rainfall in the coming week. Temperatures will be down a degree or two from the high values a few days ago and a few sites if the rain shows up in a timely matter could hold afternoon temperatures in the 80s. The extended guidance has been indicating a weakness sliding across the southern Gulf with radically different levels of organization Sunday through Wednesday next week. Keep in mind that often the extended guidance waffles around spurious solutions - is it possible yes is it something to get worried about not yet - but aware of yes. 45 MARINE... High pressure over the Southeast U.S. will maintain the onshore flow through the upcoming week. Onshore winds may approach SCEC criteria at times overnight through the next week. Periods of showers and thunderstorms are expected through the forecast period as deeper moisture in the Eastern Gulf spreads into Texas. Expect locally higher winds and waves in any storms. 22 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 99 75 97 76 96 / 10 0 10 0 20 Houston (IAH) 95 77 94 78 93 / 30 10 30 10 50 Galveston (GLS) 91 82 91 82 90 / 30 20 40 20 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...45 Aviation/Marine...22
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 548 AM CDT Mon Aug 27 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-281100- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 548 AM CDT Mon Aug 27 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Hot weather this afternoon with heat index readings of 104 to 107. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms Wednesday through Sunday with brief heavy downpours and gusty winds. No flooding is expected. Lightning safety is important to focus on with these fast developing storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The Houston radar (KHGX), 32 km away, was scanning. The volume nearest the first event began at 14:29 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted in Baytown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769250.